... has developed debilitating muscle weakness, listing slightly to one side, without accompanying pain, to the point where she cannot function at all. Previously, despite her weight, she had been physically active, now she can barely stand or even use her hands. The cardiologist seems unconcerned, the intern only sent her for PT with no lab tests. This was after a heart attack 5 years ago when a stent was put in. She continues to have one blocked artery which the Dr. chose not to open. Initially her recovery was good except for some fatigue. What is going on here?
Lipitor - My 80 yr old, obese mother has been on 80 mg dosage of atorvastatin. In the last year she?
Question posted by overworked progeny on 28 May 2020
Last updated on 28 May 2020 by STOWNRIDER
I am not a specialist, but I can share my viewpoints: my father in-law was on Atorvastatin for rather long time, and later had joint/muscle pain, and I was on a similar medication causing the same symptoms. As soon we were off it the pain went away.
In my opinion you might want to:
-Get a second opinion from a different cardiologist regarding your mother’s fatigue, blockage, etc. With her conditions, her heart has been undernourished for oxygen, nutrients, and it’s easy to understand why she is always tired. Most if not all patients with heart conditions have fatigue to some extent. Besides, the heart might have been worn out from the long term illness, hence it is like a dehydrated person (her heart’s starvations) running a marathon, but still has to run without a break! It will be harder and harder if the runner has no relief!
With the worsening pain in the leg(s), the extra weight they have to support, it is naturally very hard for the legs to endure the conditions!
To Relieve or eliminate the symptoms of the legs by treating the probable causes by:
- shedding some weight
- stopping the possible cause of muscle weakness and joint pain by tapering off the Atorvastatin, and of course, have another drug to replace it. This is a process of elimination if nobody can be sure whether her legs’ inability to support her is mainly from the side effect of the medication.
Remember to consult with her physicians first before making any changes to her medication regimen since her conditions are complex plus her age is a major factor,too.
Good luck to you all!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.